No Products in the Cart
Hypoglycaemia, or a "hypo", is an abnormally low level of glucose in our blood (less than four millimoles per litre).
When our glucose levels are too low, our body doesn't have enough energy to carry out its activities. Hypoglycemia is most commonly associated with both type 1 & 2 diabetes insulin dependents
A hypo can happen quickly. So it’s important that we know what the signs are and that we know how to treat a hypo if we have one.
A low blood sugar level can also happen while we are sleeping. This may cause us to wake up during the night or cause headaches, tiredness or damp sheets (from sweat) in the morning.
Or it could be your next meal, if it’s due.
If you’re feeling too drowsy or confused to eat or drink, ask someone to help you.
If we continue to have low blood sugar episodes, we should share our blood sugar, insulin, physical activity, and food logs with our doctor. They may be able to identify patterns and help prevent lows by adjusting the timing and amount of your insulin, physical activity, and meals.
To make food logs more seamless and easier to document, check out our smart nutrition scale that comes with an integrated food diary app.
Hi Jill, thanks for taking your time to share your situation with us :) This can be rough and we hope you know it’s very valid and normal to feel scared in this situation. We definitely highly recommend to ask for advice from your personal health care profession. In the meantime, we do have some resources and stories from our community members, where they share about their diabetes fears and some inspiring and empowering tips to help you process and get through the fears a bit better. Head on over to our videos category on our Diabetes 101 Hub Platform – hope they help you out :)
Thanks for asking Christine! It can happen but this answer is not definitive :) We’d definitely recommend asking your health profession on this
Thanks for taking the time to read our article! That’s a good question! Symptoms of hyper can vary depending on the situation and person’s circumstances, which can be hard to state here. But stay tuned we’ll make sure to write an article on this in the near future to help spread the education and information :)
Very informative, thank you.
But what are the symptoms of the reverse.? i.e. a hyper.
Can you have hypos if not taking any medication?
I have had Type 2 diabetes for 18 years and always managed it well. Took Metformin for about 14 years then was put on Trajentamet. However I am now on Gliclazide (as well as my previous dose of Trajentamet). I have started having hypos (down to 3) between 1 and 3am since I was put onto Gliclacide. I am not aware of them unless I am wearing a sensor for continuous monitoring. My Endocrinologist said to reduce the dose on the days I exercise. I walk every day (½ hr) and have reduced the dose from 1 tablet daily gradually down to ½ tablet every 3rd day but it is still happening. I think after 18 years of keeping my carbs down I need to see a dietician for guidance about increasing my carbs with this medication. I have made an extra appointment with my GP tomorrow to discuss with her. I am scared about the hypos and what feels like a lack of control after all these years of managing my diabetes well. Do you have any comment or advice?